Acute withdrawal of calcium channel blockers can lead to the so-called calcium channel blocker withdrawal phenomenon, in particular, when high dosages are used. In the case presented, inadequate drug substitution led to this phenomenon which resulted in a serious course of events. Careful monitoring the process of drug substitution with respect to equal therapeutic dosages is therefore a necessity, especially in vulnerable patients.

Additional Metadata
Keywords Angina pectoris, calcium channel blockers, denervation, humans, nitrates
Persistent URL hdl.handle.net/1765/122746
Journal The Netherlands Journal of Medicine
Citation
Peeters, L.E.J, den Uil, C.A, Feyz, L, van den Bemt, P.M.L.A, Daemen, J. (J.), & Versmissen, J. (2019). Acute calcium channel blocker withdrawal-induced cardiac arrest. The Netherlands Journal of Medicine, 77(9), 341–343. Retrieved from http://hdl.handle.net/1765/122746